Alert archive / Alabama / Special Weather Statements in 2011

Special Weather Statement, NWS Birmingham, AL

July 13, 2011Fayette County, Alabama

NWS Birmingham, AL issued this special weather statement at Jul 13, 2011, 2:25 PM CDT for Fayette County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2011, 2:25 PM CDT (19:25 UTC)
Expired
Jul 13, 2011, 3:00 PM CDT
In force
35 min
Issued by
NWS Birmingham, AL

County Fayette County, AL

The radar

The Columbus AFB radar (KGWX), 72 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1849 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1849 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

241 
WWUS84 KBMX 131925
SPSBMX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
225 PM CDT WED JUL 13 2011

ALZ013-132000-
FAYETTE AL-
225 PM CDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FAYETTE COUNTY UNTIL 300
PM CDT...

AT 222 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BERRY...OR 14 MILES SOUTH OF CARBON HILL...MOVING
SOUTH AT 10 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  BOLEY SPRINGS...
  BERRY...
  BANKSTON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.


&&

LAT...LON 3378 8768 3380 8755 3374 8753 3370 8753
      3369 8751 3361 8748 3361 8771
TIME...MOT...LOC 1925Z 015DEG 8KT 3370 8759

$$

61

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 13, 12:38 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 13, 12:38 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1238 PM CDT WED JUL 13 2011

.UPDATE...FOR MORNING TRENDS AND 18Z AVIATION.

&&

.DISCUSSION...

NO CHANGES NEEDED TO THE FORECAST THIS MORNING. HOT AND MUGGY
AGAIN TODAY WITH A FEW ISOLATED THUNDERSTORMS ALREADY DEVELOPING.
THERE IS NOTICEABLE BOUNDARY MOVING IN FROM THE NORTH THAT COULD
PRODUCE MORE WIDESPREAD COVERAGE IN THE NORTHWESTERN COUNTIES
ALONG WITH APPROACHING SHORTWAVE. WILL SEE HOW THINGS DEVELOP BUT
CURRENT 50 POP LOOKS GOOD AT THE MOMENT.

&&

.AVIATION...18Z TAF DISCUSSION.

SCATTERED SHOWERS AND THUNDERSTORMS FOR TODAY AS THE UPPER RIDGE
HAS SHIFTED BACK TO THE PLAINS STATES AS AN UPPER TROUGH
APPROACHES THE DEEP SOUTH. PRECIPITATION COVERAGE WILL DECREASE
TONIGHT WITH SOME PATCHY BR POSSIBLE. OTHERWISE VFR CONDITIONS.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA
WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

88
Hazardous weather outlook, Jul 13, 1:21 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
121 PM CDT WED JUL 13 2011

ALZ011>015-017>050-141822-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
121 PM CDT WED JUL 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON THROUGH 8 PM...
WITH DAMAGING WINDS AS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 13, 1:18 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
118 PM CDT WED JUL 13 2011

ALZ022-023-131845-
PICKENS AL-TUSCALOOSA AL-
118 PM CDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TUSCALOOSA AND EASTERN
PICKENS COUNTIES UNTIL 145 PM CDT...

AT 117 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTHEAST OF GORDO...MOVING SOUTH AT 15 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  ELROD...
  BUHL...
  PIONEER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3315 8769 3315 8793 3335 8793 3336 8772
TIME...MOT...LOC 1818Z 356DEG 11KT 3327 8783

61
Special weather statement, Jul 13, 1:50 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
150 PM CDT WED JUL 13 2011

ALZ022-131915-
PICKENS AL-
150 PM CDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PICKENS COUNTY UNTIL 215
PM CDT...

AT 145 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR REFORM...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  GORDO...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3328 8784 3323 8798 3339 8804 3345 8791
TIME...MOT...LOC 1850Z 336DEG 12KT 3336 8795

61
Special weather statement, Jul 13, 2:25 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
225 PM CDT WED JUL 13 2011

ALZ013-132000-
FAYETTE AL-
225 PM CDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FAYETTE COUNTY UNTIL 300
PM CDT...

AT 222 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BERRY...OR 14 MILES SOUTH OF CARBON HILL...MOVING
SOUTH AT 10 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  BOLEY SPRINGS...
  BERRY...
  BANKSTON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3378 8768 3380 8755 3374 8753 3370 8753
      3369 8751 3361 8748 3361 8771
TIME...MOT...LOC 1925Z 015DEG 8KT 3370 8759

61

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 7:06 PM CDTSpecial Weather StatementBMXBibb39 min
Jul 12, 7:27 PM CDTSpecial Weather StatementBMXHale33 min
Jul 12, 7:50 PM CDTSpecial Weather StatementBMXLowndes25 min
Jul 13, 1:18 PM CDTSpecial Weather StatementBMXTuscaloosa27 min
Jul 13, 1:50 PM CDTSpecial Weather StatementBMXPickens25 min
Jul 13, 2:30 PM CDTSpecial Weather StatementBMXWinston30 min
Jul 13, 2:41 PM CDTSpecial Weather StatementBMXTuscaloosa34 min
Jul 13, 2:45 PM CDTSpecial Weather StatementBMXShelby30 min
Jul 13, 2:56 PM CDTSpecial Weather StatementBMXSt. Clair34 min
Jul 13, 3:09 PM CDTSevere Thunderstorm WarningBMXJefferson36 min
Jul 13, 3:38 PM CDTAreal Flood AdvisoryBMXJefferson112 min
Jul 13, 3:46 PM CDTSpecial Weather StatementBMXMacon44 min
Jul 13, 4:12 PM CDTSpecial Weather StatementBMXSumter33 min
Jul 13, 4:15 PM CDTSpecial Weather StatementBMXLamar30 min
Jul 13, 4:37 PM CDTSpecial Weather StatementBMXMarengo23 min
Jul 13, 5:15 PM CDTSpecial Weather StatementBMXDallas30 min
Jul 13, 5:19 PM CDTSpecial Weather StatementBMXElmore26 min

Nearby

Special Weather Statements in Alabama, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.